Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 114, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 1, 2007, 7:05 PM CDT for Sterling County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 1, 2007, 9:00 PM CDT
- In force
- 115 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 73 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:22 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 1, 2:22 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 222 PM CDT WED AUG 1 2007 .SHORT TERM... SCT TSTMS ALONG WITH A FEW SMALL COMPLEXES LOCATED ALONG A LINE FROM NEAR LAKE CHARLES TO NEAR CHILDRESS. THIS AREA IS LOCATED NEAR A WEAK SURFACE BOUNDARY...SFC DEWPOINT POOLING...CAPE VALUES OF 3000 J/KG...AND WEAK NORTHWEST FLOW OF 10 TO 20 KNOTS. ALSO OTHER ISOLATED SHOWERS AND STORMS DEVELOPING DUE TO GOOD SURFACE HEATING ACROSS WEST CENTRAL AND SOUTHWEST TEXAS. NOT MUCH CHANGE TO THE FORECAST WITH SCATTERED SHOWERS AND STORMS MAINLY DURING THE AFTERNOON AND EVENING ACROSS THE CWFA...THROUGH FRIDAY. THE MODELS ARE STILL HAVING SOME PROBLEMS ON THE QPF AMOUNTS AND LOCATIONS. HOWEVER... LOOKS LIKE THE COVERAGE WILL BE A LITTLE BETTER ACROSS THE NORTHERN HALF OF THE CWFA. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...HOWEVER SHOULD NOT BE WIDESPREAD. .LONG TERM... THE GFS MODEL HAS BEEN ADVERTISING AN UPPER LEVEL RIDGE RE-BUILDING ACROSS THE SOUTHERN US...INCLUDING TEXAS FOR THIS WEEKEND THROUGH NEXT WEEK. THIS SHOULD RESULT IN A DRY AND WARMER PATTERN...WITH AFTERNOON HIGHS IN THE 90S AND LOWS 70 TO 75. HOWEVER...DUE TO ABUNDANT LOW LEVEL MOISTURE AND ISOLATED STORM OR TWO IS POSSIBLE EACH DAY. .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 87 71 91 / 40 40 30 20 SAN ANGELO 72 87 71 90 / 30 40 30 30 JUNCTION 72 88 73 91 / 20 40 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 1, 3:46 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 346 PM CDT WED AUG 1 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 346 PM CDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. STORMS WILL BE MOST LIKELY NORTH OF A LINE FROM OZONA TO SAN SABA. THESE STORMS WILL HAVE SLOW MOVEMENT. THIS SLOW MOVEMENT COMBINED WITH THE VERY MOIST ATMOSPHERE WILL PRESENT A POSSIBLE FLOODING HAZARD. FLOODING OF LOW WATER CROSSINGS...UNDERPASSES...AND LOW LYING OR POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER INTO THURSDAY NIGHT OR FRIDAY MORNING. THESE THUNDERSTORMS WILL CONTINUE TO POSE A POSSIBLE FLOODING HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 5:38 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 538 PM CDT WED AUG 1 2007 TXZ054-065-012315- NOLAN TX-COKE TX- 538 PM CDT WED AUG 1 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR NOLAN AND COKE COUNTIES... AT 533 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES SOUTH OF MARYNEAL...OR ABOUT 10 MILES WEST OF BLACKWELL...MOVING NORTHWEST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MARYNEAL BY 615 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 1, 5:44 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 544 PM CDT WED AUG 1 2007 TXZ127-012315- TAYLOR TX- 544 PM CDT WED AUG 1 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR TAYLOR COUNTY... AT 543 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF HAPPY VALLEY...OR ABOUT 12 MILES NORTHWEST OF WINTERS...STATIONARY. * THE STRONG THUNDERSTORM WILL BE NEAR... HAPPY VALLEY BY 600 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 1, 5:53 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 553 PM CDT WED AUG 1 2007 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-020100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA 553 PM CDT WED AUG 1 2007 ISOLATED STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS WEST CENTRAL TEXAS. ONE STRONG STORM WAS LOCATED JUST SOUTHWEST OF MARYNEAL...LOCATED 20 MILES SOUTH OF SWEETWATER...AND ANOTHER STRONG STORM LOCATED NEAR LAKE ABILENE...ABOUT 25 MILES SOUTHWEST OF ABILENE. THESE STORMS WERE NEARLY STATIONARY AND COULD PRODUCE VERY HEAVY RAIN...SMALL HAIL...DEADLY LIGHTNING...AND WIND GUSTS TO NEAR 55 MPH. ADDITIONAL ISOLATED STRONG THUNDERSTORMS COULD FORM MAINLY ALONG AND NORTH OF U.S. HIGHWAY 87 THROUGH 8 PM.
Special weather statement, Aug 1, 7:01 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 701 PM CDT WED AUG 1 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-020215- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 701 PM CDT WED AUG 1 2007 A NEARLY SOLID OF LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN EXTENDED NORTH TO SOUTH ACROSS STERLING COUNTY. THESE STORMS WERE NEARLY STATIONARY AND COULD PRODUCE VERY HEAVY RAIN...SMALL HAIL...DEADLY LIGHTNING...AND WIND GUSTS TO NEAR 45 MPH. ADDITIONAL ISOLATED STRONG THUNDERSTORMS COULD FORM MAINLY ALONG AND NORTH OF U.S. HIGHWAY 87 THROUGH 10 PM. ANY ONE OF THESE STORMS CAN PRODUCE UP TO 1 TO 2 INCHES IN A SHORT TIME AND CAUSE FLASH FLOODING.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:11 PM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 3 hr |
| Aug 2, 11:26 AM CDT | Flash Flood Warning | SJT | Callahan, Fisher, Jones, Nolan, Shackelford, Taylor | 6 hr |
| Aug 2, 12:00 PM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 13 more | 13 hr |
| Aug 2, 12:40 PM CDT | Flash Flood Warning | SJT | Crockett, Sutton | 3 hr |
| Aug 2, 4:34 PM CDT | Flash Flood Warning | SJT | Kimble, Menard, Schleicher, Sutton | 116 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.